Hail, Choctaw
- When
- May 25, 2:26 PM CST
- Where
- Choctaw County, Boswell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.030, -95.870
A strong upper level disturbance moved into the Southern Plains on the 25th. A moist and unstable air mass was in place across eastern Oklahoma ahead of this system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A strong upper level disturbance moved into the Southern Plains on the 25th. A moist and unstable air mass was in place across eastern Oklahoma ahead of this system. Thunderstorms that developed over West Texas during the morning hours, intensified during the afternoon and early evening as they moved across southeastern Oklahoma and west central Arkansas. Damaging wind, several tornadoes, large hail up to golfball size, and locally heavy rainfall resulted from these thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 25, 12:55 PM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT MON MAY 25 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VERY UNSTABLE AIR OVER EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS.
LINE OF THUNDERSTORMS ALREADY PROGRESSING ACROSS NORTH TEXAS IS
EXPECTED TO MOVE EAST NORTHEAST. HAVE TRIED TO TIME THE EXPECTED
ARRIVAL TIMES INTO THE TAF SITES...ALTHOUGH MORE DIFFICULT FOR FAR
NORTHWEST AR AND NORTHEAST OK. SOME CONVECTION TRYING TO SPREAD
NORTH ALONG RED RIVER SOUTH OF MLC. EXPECT TRW AT MLC AROUND 4 PM. /SA
&&
.PREV DISCUSSION... /ISSUED 741 AM CDT MON MAY 25 2015/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
THE FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE ALL OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FOR THIS AFTERNOON
THROUGH TONIGHT/TUESDAY MORNING. LATEST SHORT TERM MODEL
GUIDANCE/CONVECTIVE TRENDS SUGGEST THAT STRONG TO SEVERE
MCS WILL MOVE THROUGH THE AREA THIS AFTERNOON WITH THE POTENTIAL
FOR SEVERE WEATHER AND HEAVY RAINFALL.
PREV DISCUSSION... /ISSUED 648 AM CDT MON MAY 25 2015/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
PATCHY FOG / LOW CLOUDS WILL BEGIN TO SLOWLY LIFT THIS MORNING.
MAIN CONCERN WILL BE CONVECTIVE COMPLEX CURRENTLY OVER WEST-
CENTRAL TEXAS TRACKING NORTHEAST INTO THE AREA THIS AFTERNOON.
IFR CONDITIONS WILL BE LIKELY IN THE STRONGER CELLS AS COMPLEX
SWEEPS AREA FROM SW TO NE. LINGERING PRECIPITATION WILL BE
POSSIBLE TONIGHT WITH PATCHY FOG / LOWER CLOUD CEILINGS
REDEVELOPING.
AS A SIDE NOTE: CURRENTLY EVALUATING WHETHER FLASH FLOOD WATCH
NEEDS TO BE EXPANDED FURTHER NORTH INTO NORTHEAST OKLAHOMA GIVEN
POTENTIAL MCS TRACK.
PREV DISCUSSION... /ISSUED 456 AM CDT MON MAY 25 2015/
DISCUSSION...
FLOOD WATCH SOUTHEAST/EAST CENTRAL OKLAHOMA AND
WEST CENTRAL AND NORTHWEST ARKANSAS FROM 4 PM TO
NOON TUESDAY.
UPPER WAVE HAS ROUNDED THE BEND FAR WEST TEXAS
AND IS HEADED FOR SOUTHEAST OK. A WIDE SPECTRUM
MODEL SOLUTIONS...WITH GFS SHUNTING BULK PRECIP
TO SOUTHEAST WHILE ECMWF PLACES MAX PRECIP OVER
WATCH AREA. EVER WET CANADIAN MODEL PLACES MORE
THAN 2 INCH PRECIP OVER ALL OF SOUTHEAST OK AND
WEST CENTRAL AR IN A...6 HOUR PERIOD..ENDING AT
06Z! LATEST HRRR RUNS GIVE CREDENCE TO GENERAL
ECMWF SOLUTION. ALMOST ANY PRECIP FROM THUNDER
WILL BE CAPABLE OF 1 INCH/ 30 MIN RAINFALL RATE
AND INITIATE FLOODING. STAY INFORMED STAY TUNED.
MOST PRECIPITATION WILL OVER BY TUESDAY MORNING.
NO REAL BREAK..THE REST OF THIS SHORT WORK WEEK
WITH CHANCE SHOWERS/THUNDER MENTIONED EVERY DAY.
MOST SIGNIFICANT CHANCE OF RAIN COMING OVER THE
WEEKEND (OF COURSE) AS YET ANOTHER POTENT UPPER
WAVE MOVES FROM THE WESTERN STATES INTO PLAINS.
GW
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 81 61 81 65 / 60 70 10 50
FSM 81 64 81 66 / 50 100 20 40
MLC 78 62 80 67 / 80 80 20 60
BVO 81 59 80 62 / 30 50 10 40
FYV 78 61 78 62 / 30 100 20 30
BYV 80 61 79 63 / 30 100 30 30
MKO 78 61 80 65 / 60 90 20 50
MIO 79 61 79 62 / 30 70 20 50
F10 78 60 80 65 / 70 80 20 60
HHW 78 64 82 68 / 80 80 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...02HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON MAY 25 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON MAY 25 2015
...SEVERE WEATHER AND RAPID ONSET FLASH FLOODING TO DEVELOP...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...GENERALLY ALONG AND SOUTHEAST OF INTERSTATE 44.
ONSET...AFTER 4 PM.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 4 PM.
AREA AT GREATEST RISK...ALONG AND SOUTH OF A LINE FROM
FAYETTEVILLE TO MCALESTER.
FLASH FLOOD.
RISK...ELEVATED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 4 PM.
DISCUSSION...
A LINE OF SEVERE THUNDERSTORMS WILL MOVE INTO SOUTH CENTRAL
OKLAHOMA BY EARLY AFTERNOON AND SPREAD QUICKLY NORTHEASTWARD
THROUGH NORTHWEST ARKANSAS BY MID TO LATE EVENING. CONDITIONS
ARE FAVORABLE FOR WIDESPREAD DAMAGING WINDS...ALONG WITH
SEVERAL BRIEF TORNADOES ALONG THE LEADING EDGE OF THE STORMS.
THE WET SOILS WILL MAKE DOWNED TREES HIGHLY LIKELY AND
PRECAUTIONS SHOULD BE TAKEN TO MOVE INSIDE A SUBSTANTIAL
SHELTER IN ADVANCE OF THE LINE OF STORMS. THE SEVERE WEATHER
THREAT WILL DIMINISH ONCE THE LINE OF STORMS PASSES YOUR LOCATION.
AN EQUALLY DANGEROUS THREAT WILL BE THE RAPID ONSET FLASH
FLOODING WHICH WILL DEVELOP AS THE WIDESPREAD RAINFALL
OCCURS THIS AFTERNOON AND EVENING. WATER RISES WILL BE
RAPID AND PRECAUTIONS SHOULD BE TAKEN NOW TO ENSURE YOU
ARE IN AN AREA AWAY FROM POTENTIAL FLOOD WATERS. WATER WILL
BE SLOW TO RECEDE THROUGH THE OVERNIGHT HOURS AND MANY ROADS
MAY REMAIN FLOODED THROUGH THE EARLY MORNING HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE UPCOMING
WEEK INTO NEXT WEEKEND. THERE WILL LIKELY BE SEVERAL
MORE ROUNDS OF HEAVY RAINFALL ACROSS THE REGION WHICH WILL
ONLY WORSEN ONGOING FLOOD CONDITIONS. LATER FORECASTS
WILL REFINE THE LOCATIONS FOR THE HEAVIEST RAINS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT MON MAY 25 2015
OKZ073-075-252045-
LATIMER OK-PITTSBURG OK-
311 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN PITTSBURG AND WESTERN LATIMER
AT 312 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
HARTSHORNE...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GOWEN...HARTSHORNE...HAILEYVILLE...
DOW...BACHE...ALDERSON...KREBS...BLOCKER...FEATHERSTON AND CROWDER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3514 9577 3511 9535 3505 9534 3468 9549
3468 9551 3467 9552 3467 9574
TIME...MOT...LOC 2012Z 192DEG 30KT 3477 9557The national radar mosaic for the moment the first event began.
18 thunderstorm wind, 6 flash flood, 5 hail, 5 tornado. Local standard time, as filed.
Strong thunderstorm wind uprooted trees and damaged the roofs of homes.
Strong thunderstorm wind blew down trees and power lines.
Strong thunderstorm wind blew down about a dozen power poles.
Strong thunderstorm wind uprooted trees, damaged three mobile homes, and blew shingles off roofs of several homes.
Numerous trees and power lines were blown down by strong thunderstorm wind in and around Honobia.
Strong thunderstorm wind uprooted trees.
This is the first segment of a two segment tornado. This tornado developed between Highways 271 and 144 over heavily wooded and rugged terrain that was inaccessible by road. An aerial survey indicated extensive tree damage in this area, which was also visible from Highway 271 looking southwest from Albion. As the tornado approached Albion from the southwest, trees were uprooted on Deep Lake Loop. Several homes were damaged, an outbuilding was destroyed, and trees were snapped or uprooted in Albion before the tornado moved into Latimer County. Based on this damage, maximum estimated wind in this segment of the tornado was 115 to 125 mph.
Strong thunderstorm wind destroyed a camping trailer at the Sardis Cove Campground on Sardis Lake.
This is the second segment of a two segment tornado. In Latimer County, this tornado snapped or uprooted trees and blew down power poles. Based on this damage, maximum estimated wind in this segment of the tornado was 95 to 105 mph.
Strong thunderstorm wind blew down trees and power lines.
This tornado snapped or uprooted numerous trees and blew down power poles. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.
Strong thunderstorm wind blew down trees on Highway 63 between Muse and Whitesboro.
Several trees were blown down and a home had minor damage east of Whitesboro on Highway 63.
Strong thunderstorm wind snapped large tree limbs.
This tornado developed near CR E1405 and moved over mostly heavily wooded terrain that was inaccessible by road. Trees were snapped as it crossed CR E1380, where the tornado had a more northward movement. More trees were snapped as it crossed CR N4595. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.
Strong thunderstorm wind blew the roof from a building and blew down trees and power lines.
Strong thunderstorm wind snapped large tree limbs.
This tornado developed near Kerr Mansion, south-southwest of Poteau. It moved north-northeast then turned more northward west of Poteau and eventually curved north-northwest as it moved through Shady Point and west of Panama before dissipating. Several homes were severely damaged within the path, a number of other homes received roof damage, at least two mobile homes were destroyed, barns and outbuildings were destroyed, a cellular communications tower was partially collapsed, numerous trees were snapped or uprooted, and power poles were blown down by this tornado. Based on this damage, maximum estimated wind in the tornado was 110 to 120 mph.
Several roads were flooded in and around Talihina.
Thunderstorm wind gusts were estimated to 70 mph.
A road was washed out due to flooding.
Thunderstorm wind gusts were measured to 78 mph.
Strong thunderstorm wind blew down trees onto several homes.
Strong thunderstorm wind blew down trees.
Strong thunderstorm wind blew down trees.
Severe flooding occurred near Sunset Corner.
County roads near the Poteau Airport were flooded.
A low water crossing was severely flooded and closed.
Portions of Highway 63 were flooded east of Whitesboro.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578590, 578591, 578595, 578600, 578603, 578606, 578607, 578608, 578609, 578610, 579438, 578612, 579439, 578613, 579440, 578614, 578616, 578617, 578618, 579442, 578620, 578621, 579444, 578622, 578623, 578624, 578626, 578628, 578630, 578632, 578633, 578634, 578635, 578636.